Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 9, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 30, 2015, 4:06 AM CDT for 14 counties in Nebraska; Jewell County, Mitchell County, Kansas. It took effect at Mar 30, 2015, 11:24 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2015, 4:06 AM CDT (09:06 UTC)
- In effect from
- Mar 30, 2015, 11:24 AM CDT
- Expired
- Mar 30, 2015, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Clay County, NE, Fillmore County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 57 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3130 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138 WWUS83 KGID 300906 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 406 AM CDT MON MAR 30 2015 KSZ007-019-NEZ039>041-046>049-062>064-076-077-086-087-301715- /O.NEW.KGID.FW.W.0009.150330T1800Z-150331T0000Z/ JEWELL-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- HALL-HAMILTON-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER- 406 AM CDT MON MAR 30 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 007...019...039...040...041...046...047...048... 049...062...063...064...076...077...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 007 JEWELL AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WINDS...NORTH OF HIGHWAY 92...SOUTHWEST AROUND 20 MPH WITH GUSTS TO AROUND 25 MPH WILL TURN TO THE NORTHWEST. SOUTH OF HIGHWAY 92...SOUTHWEST WINDS AROUND 20 MPH WITH GUSTS AROUND 25 MPH. * RELATIVE HUMIDITY...17 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...AND WILL BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
211 WWUS83 KGID 301624 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1124 AM CDT MON MAR 30 2015 KSZ007-019-NEZ039>041-046>049-062>064-076-077-086-087-310000- /O.EXT.KGID.FW.W.0009.150330T1624Z-150331T0000Z/ JEWELL-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- HALL-HAMILTON-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER- 1124 AM CDT MON MAR 30 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 007...019... 039...040...041...046...047...048...049...062...063...064...076... 077...086 AND 087... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 007 JEWELL AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY...FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WIND...THROUGH EARLY AFTERNOON THE WIND WILL BE SOUTHWEST AROUND 20 TO 25 MPH WITH GUSTS OF 25 TO 30 MPH. DURING THE MID TO LATE AFTERNOON HOURS THE WIND WILL GRADUALLY DECREASE INTO THE 15 TO 20 MPH RANGE WITH GUSTS OF 20 TO 25 MPH AND SHIFT TO WESTERLY AND EVENTUALLY NORTHWESTERLY AS A TROUGH AXIS SWEEPS SOUTHEAST ACROSS THE REGION. * RELATIVE HUMIDITY...14 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD QUICKLY...AND WILL BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WESELY
209 WWUS83 KGID 302347 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 647 PM CDT MON MAR 30 2015 KSZ007-019-NEZ039>041-046>049-062>064-076-077-086-087-310100- /O.EXP.KGID.FW.W.0009.000000T0000Z-150331T0000Z/ JEWELL-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- HALL-HAMILTON-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER- 647 PM CDT MON MAR 30 2015 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 007...019... 039...040...041...046...047...048...049...062...063...064...076... 077...086 AND 087... THE WIND ACROSS THE AREA IS DECREASING IN INTENSITY AND RELATIVE HUMIDITY VALUES ARE BEGINNING TO INCREASE. THIS IS A TREND WHICH IS EXPECTED TO CONTINUE THROUGH THE REST OF THIS EVENING AND AS A RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM CDT. $$ BRYANT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 30, 12:27 AM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Mar 30, 12:27 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1227 AM CDT MON MAR 30 2015 .UPDATE... ISSUED AT 706 PM CDT SUN MAR 29 2015 THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 7 PM AS WIND SPEEDS WILL BECOME LIGHT DURING THE EVENING/TONIGHT...AND RELATIVE HUMIDITY VALUES WILL INCREASE AS TEMPERATURES COOL. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 249 PM CDT SUN MAR 29 2015 ALOFT: DEAMPLIFICATION WAS OF THE FLOW WAS UNDERWAY. NW FLOW WILL REMAIN OVER THE CNTRL PLAINS THRU TOMORROW...WITH A LOWER AMPLITUDE RIDGE OVER THE WRN USA AND A TROF OVER THE E. SURFACE: HIGH PRES WAS BUILDING IN AND WILL SLIDE ACROSS THE FCST AREA THIS EVENING BEFORE DEPARTING INTO THE SE STATES. TOMORROW A SFC TROF WILL MOVE THRU IN THE WARM SECTOR OF LOW PRES OVER THE CANADIAN PRAIRIES. TONIGHT: QUIET WITH GOOD RADIATING CONDITIONS. A FEW MULTI- LAYERED MID-HIGH CLOUDS WILL MOVE IN FROM THE NW AND SKIES SHOULD GRADUALLY TURN P/CLOUDY SOME AREAS AFTER MIDNIGHT. MON: A FEW CLOUDS IN THE MORNING THEN CLEARING. WARMER BY 15F. HIGHS WERE INCREASED ABOVE THE PREVIOUS FCST. USED MIX-DOWN TOOL WITH GFS AND FCST SOUNDINGS TO DROP DWPTS BELOW MOST GUIDANCE. HWO: HAVE ADDED NEAR-CRITICAL FIRE WX CONDITIONS FOR THE SE HALF OF THE FCST AREA...FOR A FEW HRS OF GUSTY SW WINDS AHEAD OF THE TROF. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 249 PM CDT SUN MAR 29 2015 GUIDANCE SUGGESTS UPPER TROPOSPHERIC RIDGING WILL BE NOTED OVER THE WESTERN CONUS TO START THE LONG-TERM FORECAST PERIOD AT 00Z TUESDAY...WITH TROUGHING OVER THE EAST. GUIDANCE ALSO SUGGESTS THE WESTERN CONUS TROUGH WILL ADVANCE EAST THUS ALLOWING FOR RIDGING OVER OUR AREA MONDAY NIGHT THROUGH TUESDAY NIGHT. AS A RESULT...DRY CONDITIONS ARE FORECAST ACROSS OUR AREA MONDAY NIGHT THROUGH TUESDAY NIGHT. WEDNESDAY INTO WEDNESDAY NIGHT...AN UPPER TROPOSPHERIC TROUGH AXIS IS EXPECTED TO APPROACH FROM THE WESTERN CONUS...WITH A SHORT WAVE ALSO EXPECTED TO MOVE EAST ACROSS THE NORTHERN PLAINS. QUASI- ZONAL TO NORTHWESTERLY UPPER TROPOSPHERIC FLOW IS THEN EXPECTED TO SETTLE IN ACROSS THE REGION THURSDAY ONWARD. ALTHOUGH UPPER TROPOSPHERIC THERMAL ADVECTION WILL INCREASE ACROSS THE REGION WITH THE APPROACH OF THE LONGWAVE TROUGH AXIS ON WEDNESDAY...IT DOES APPEAR AS THOUGH THE SHORT WAVE...AND ITS ASSOCIATED ENHANCED OMEGA...WILL REMAIN NORTH OF OUR AREA. SO IT APPEARS AS THOUGH WIDESPREAD PRECIPITATION SHOULD REMAIN MORE CONFINED TO THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY. THAT SAID...GUIDANCE ALSO SUGGESTS AN AREA OF LOW BAROMETRIC PRESSURE WILL DEVELOP OVER SOUTH-CENTRAL CANADA AHEAD OF THE UPPER TROPOSPHERIC SHORT WAVE. AN ASSOCIATED BOUNDARY-LAYER BAROCLINIC ZONE IS EXPECTED TO EXTEND SOUTH/SOUTHWEST FROM THIS SURFACE LOW...WITH THIS BAROCLINIC ZONE LIKELY CLEARING OUR AREA WEDNESDAY INTO WEDNESDAY EVENING. AS THIS BAROCLINIC ZONE CLEARS OUR AREA...GUIDANCE SUGGESTS BOUNDARY-LAYER CONVERGENCE AND A WEAKENING CAP COULD RESULT IN ISOLATED TO PERHAPS SCATTERED CONVECTION ACROSS PORTIONS OF THE CWA. THIS IS A SOLUTION SUPPORTED BY QPF FIELDS FROM THE NAM...OPERATIONAL GFS...EC AND SREF-MEAN. GIVEN ALL THIS...WENT AHEAD WITH 20-50% POPS ACROSS MUCH OF THE CWA WEDNESDAY EVENING. GUIDANCE ALSO SUGGESTS BOUNDARY-LAYER MOISTURE AHEAD OF THE BAROCLINIC ZONE WILL CLIMB INTO THE MID-50S. THIS BOUNDARY-LAYER MOISTURE...WORKING IN CONCERT WITH INCREASING UPPER TROPOSPHERIC LAPSE RATES AHEAD OF THE APPROACHING TROUGH AXIS...COULD RESULT IN SIGNIFICANT POTENTIAL ENERGY ACROSS THE REGION WEDNESDAY INTO WEDNESDAY EVENING. IN FACT...THE NAM...OPERATIONAL GFS AND EC ALL SUGGEST POTENTIAL ENERGY ON THE ORDER OF 1000-2000J/KG WILL BE REALIZED. IN ADDITION...IT ALSO APPEARS UPPER TROPOSPHERIC JET ENERGY COULD HELP PROMOTE DEEP-LAYER SHEAR VALUES NEAR 30KTS. GIVEN ALL THIS...IT CERTAINLY IT APPEARS HAIL PRODUCTION COULD BE REALIZED WITH THE STRONGER UPDRAFTS WHICH ARE REALIZED WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. BIGGEST QUESTION RIGHT NOW IS JUST HOW FAST DOES THE BOUNDARY-LAYER BAROCLINIC ZONE CLEAR OUR AREA ON WEDNESDAY. SHOULD IT PUSH THROUGH FASTER THAN CURRENTLY ADVERTISED...THEN IT STANDS TO REASON THAT THE BOUNDARY-LAYER MOISTURE WILL ALSO BE PUSHED EAST/SOUTHEAST OF OUR AREA THUS IMPEDING DEEP UPDRAFT DEVELOPMENT. GIVEN THE FACT WE ARE STILL A FEW DAYS FROM THIS EVENT...WILL HOLD OFF FROM A MENTION OF SEVERE WEATHER IN THE HWO...BUT THIS IS CERTAINLY SOMETHING TO MONITOR IN THE COMING DAYS. ITS HARD TO GET EXCITED ABOUT PRECIPITATION CHANCES BEYOND WEDNESDAY EVENING...HOWEVER THE OPERATIONAL GFS AND EC BOTH SUGGEST PERIODS OF ENHANCED UPPER TROPOSPHERIC JET DYNAMICS COULD PROMOTE PERIODIC LIGHT PRECIPITATION PRODUCTION. SUPERBLEND RESPONDED BY PROVIDING 20- 30% POPS ACROSS VARIOUS PORTIONS OF THE CWA THURSDAY NIGHT INTO FRIDAY...AND THESE POPS WERE LEFT UNCHANGED FOR THE MOST PART. A VERY WARM BOUNDARY-LAYER AIR MASS WILL CONTINUE TO PROMOTE WARM TEMPERATURE READINGS ACROSS THE CWA TUESDAY AND WEDNESDAY...WITH GUIDANCE SUGGESTING HIGHS IN THE 70S AND 80S WILL BE REALIZED. THE INFILTRATION OF A COOLER BOUNDARY-LAYER AIR MASS POST-FROPA WEDNESDAY NIGHT SHOULD THEN PROMOTE HIGHS GENERALLY IN THE 50S AND 60S THURSDAY ONWARD. OVERNIGHT LOWS IN THE 40S AND 50S ARE CURRENTLY EXPECTED MONDAY NIGHT AND TUESDAY NIGHT...WITH THESE LOWS FALLING INTO THE 30S TO FINISH THE FORECAST PERIOD. && .AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1225 AM CDT MON MAR 30 2015 A FEW MID TO HIGH LEVEL CLOUDS ARE MOVING THROUGH THE TERMINAL AREAS AND WILL CONTINUE TO THROUGH MUCH OF THE DAY. WINDS WILL PICK UP FROM THE SOUTHWEST DURING THE DAY AND DIMINISH AGAIN AS EVENING APPROACHES. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...FAY SHORT TERM...HALBLAUB LONG TERM...BRYANT AVIATION...JCB
Hazardous weather outlook, Mar 29, 6:53 PM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 653 PM CDT SUN MAR 29 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 301200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 653 PM CDT SUN MAR 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR MONDAY AFTERNOON...EAST OF A LINE FROM PLAINVILLE KANSAS TO OSCEOLA NEBRASKA. THUNDERSTORMS ARE POSSIBLE WEDNESDAY INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Red Flag Warnings in Nebraska, 2015Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.